Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Jacksonville, FL

July 11, 2012Camden County, Georgia

NWS Jacksonville, FL issued this special weather statement at Jul 11, 2012, 2:21 PM EDT for Camden County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2012, 2:21 PM EDT (18:21 UTC)
Expired
Jul 11, 2012, 2:45 PM EDT
In force
24 min
Issued by
NWS Jacksonville, FL

County Camden County, GA

The radar

The Jacksonville radar (KJAX), 60 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1920 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1920 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

104 
WWUS82 KJAX 111821
SPSJAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
221 PM EDT WED JUL 11 2012

GAZ165-166-111845-
COASTAL CAMDEN-INLAND CAMDEN-
221 PM EDT WED JUL 11 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN CAMDEN
COUNTY FOR STRONG WINDS VALID UNTIL 245 PM EDT...

AT 221 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTHEAST OF WOODBINE...MOVING 
NORTHWEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS 
AROUND WOODBINE...WAVERLY AND TARBORO THROUGH 245 PM EDT. GUSTY WINDS
OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND 
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3100 8157 3090 8165 3101 8187 3116 8178
      3106 8155
TIME...MOT...LOC 1821Z 121DEG 8KT 3103 8169

$$

SHASHY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 11, 9:35 AM EDT, 4 hours 46 minutes earlier.

Area forecast discussion, Jul 11, 9:35 AM EDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
935 AM EDT WED JUL 11 2012

.UPDATE...SFC DATA SHOWS LLVL RIDGE IS LOCATED JUST S OF THE AREA.
MID AND UPPER LEVEL DATA INDICATE HIGH PRES RIDGE IS OFFSHORE NEAR
31N79W AND LOW PRES NEAR 23N88W. THIS RESULTS IN A DEEP SE TO S
FLOW FOR THE AREA AND UPPER AIR DATA AND SATELLITE IMAGERY SHOWS
INCREASED DEEP LAYER MOISTURE FROM YESTERDAY WITH PWAT OF JUST UNDER
2 INCHES. THOUGH TEMPS IN LOW LEVELS HAVE COOLED ABOUT 1 DEG OR
SO...TEMPS WILL REACH THE LOWER TO MID 90S INLAND AND AROUND 90 AT
THE COAST. HEAT INDICES EXPECTED TO REACH 100-105 IN A FEW AREAS.
ESSENTIALLY NO CHANGE IN THE POP FCST TODAY WITH BEST CHANCES COMING
IN THE EARLY AFTN FIRST ALONG THE E COAST SEA BREEZE AROUND
11AM-NOON AND OVER THE SE ZONES NEAR A WEAK TROUGH...THEN AS
BOTH W AND E COAST SEA BREEZES PROPAGATE INLAND WE SHOULD SEE HIGH
END SCT COVERAGE OF SHOWERS AND THUNDERSTORMS INLAND ZONES. COULD
SEE NMRS COVERAGE OVER PARTS OF INLAND NE FL SINCE SOME UPPER LEVEL
DIVERGENCE IS FCST ALOFT OVER NE FL THIS AFTN BUT TOO MARGINAL RIGHT
NOW TO UP THE POPS. MAIN CONCERNS WITH STORMS WILL BE TYPICAL
LOCALLY HEAVY RAINFALL AND SMALL WET-DOWNBURSTS ALONG WITH FREQ
LIGHTNING. STORM MOTION PREDICTED TO BE NLY AT ABOUT 5-10 MPH.

&&

.AVIATION...VFR TODAY. SCT-LCL BKN CU AT 3-4 KFT EXPECTED TO BEGIN
AROUND 15Z-16Z. VCTS FOR THIS AFTN AND EXPECT THAT AMENDMENTS WILL
BE NEEDED DUE TO HIGH END SCT COVERAGE TO SHOWERS AND STORMS...
ESPECIALLY NEAR VQQ AND GNV. LOCALLY GUSTY WINDS AND HEAVY RAIN
EXPECTED IN STRONGER STORMS. BEST CHANCES WILL BE AROUND THE 19-23Z
TIME FRAME...WITH BETTER CHANCES IN GNV AREA AROUND 19Z-22Z. IFR
CONDS POSSIBLE IN STRONGER STORMS.

&&

.MARINE...NO HEADLINES. CURRENT FCST ON TRACK WITH WINDS BECOMING S
TO SE IN THE AFTN AS SEA BREEZE CIRCULATION DEVELOPS. SEAS ARE ABOUT
1-2 FT AND SHOULD SEE A SLIGHT BUMP AS WINDS PICK UP FROM SEA
BREEZE. SEAS CURRENTLY DOMINATED BY ELY SWELL NEAR 8/9 SECONDS.

RIP CURRENTS: LOW RISK WITH SURF ABOUT 1-2 FT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  92  72  93  73 /  50  30  50  50
SSI  88  77  88  78 /  30  10  20  20
JAX  92  73  89  74 /  40  20  30  30
SGJ  89  77  88  78 /  40  10  30  30
GNV  91  73  91  72 /  50  40  50  50
OCF  91  72  92  73 /  50  40  60  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

SHASHY/WALKER
Hazardous weather outlook, Jul 11, 3:47 AM EDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
347 AM EDT WED JUL 11 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-121000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
347 AM EDT WED JUL 11 2012

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

...RIVER FLOOD WARNINGS CONTINUE FOR THE SANTA FE RIVER...

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON...AND LINGER INTO THIS EVENING. A FEW OF THESE STORMS
MAY BE STRONG WITH GUSTY WINDS AND HEAVY DOWNPOURS. AN ISOLATED
SEVERE STORM WILL BE POSSIBLE.

MINOR FLOODING CONTINUES ALONG STRETCHES OF THE SANTA FE RIVER
BASIN. PLEASE REFER TO THE LATEST RIVER FLOOD WARNING PRODUCTS
FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

MAINLY AFTERNOON AND EVENING ISOLATED TO SCATTERED THUNDERTORMS
WILL BE POSSIBLE EACH DAY...A FEW OF WHICH MAY BE STRONG.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Local storm report, Jul 11, 10:58 AM EDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1058 AM EDT WED JUL 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     KEYSTONE HEIGHTS        29.78N 82.03W
07/10/2012                   CLAY               FL   UTILITY COMPANY

            POWERS LINES DOWN IN KEYSTONE HEIGHTS

&&

AWALKER
Local storm report, Jul 11, 11:54 AM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1154 AM EDT WED JUL 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     BROOKER                 29.89N 82.33W
07/10/2012                   BRADFORD           FL   PUBLIC

            TREES REPORTED DOWN ON COUNTY ROAD 235 AND NICKEL-SIZE
            HAIL. TIME OF REPORT ESTIMATED FROM RADAR.

&&

ARS
Special weather statement, Jul 11, 1:34 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
134 PM EDT WED JUL 11 2012

FLZ040-111805-
MARION-
134 PM EDT WED JUL 11 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL MARION
COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 205 PM EDT...

AT 134 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES NORTHEAST OF BURBANK...OR 4 MILES
SOUTH OF FORT MCCOY...MOVING NORTHWEST AT 20 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND LYNNE...BURBANK...FORT
MCCOY...ANTHONY...SPARR...LOWELL...REDDICK AND CITRA THROUGH 205 PM
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 35
TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2940 8227 2943 8221 2942 8214 2943 8214
      2944 8210 2943 8209 2945 8208 2944 8206
      2947 8206 2950 8202 2950 8199 2921 8173
      2914 8203
TIME...MOT...LOC 1734Z 146DEG 19KT 2931 8198

SHASHY
Special weather statement, Jul 11, 2:14 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
214 PM EDT WED JUL 11 2012

FLZ024-111845-
NASSAU-
214 PM EDT WED JUL 11 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL NASSAU
COUNTY FOR STRONG WINDS VALID UNTIL 245 PM EDT...

AT 214 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES EAST OF HILLIARD...OR 9 MILES
SOUTHWEST OF KINGSLAND...MOVING WEST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND HILLIARD THROUGH 245 PM EDT.
GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3059 8165 3058 8199 3080 8196 3075 8173
      3075 8170 3074 8165 3073 8165
TIME...MOT...LOC 1814Z 095DEG 6KT 3068 8175

SHASHY
Special weather statement, Jul 11, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
221 PM EDT WED JUL 11 2012

GAZ165-166-111845-
COASTAL CAMDEN-INLAND CAMDEN-
221 PM EDT WED JUL 11 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN CAMDEN
COUNTY FOR STRONG WINDS VALID UNTIL 245 PM EDT...

AT 221 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTHEAST OF WOODBINE...MOVING
NORTHWEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS
AROUND WOODBINE...WAVERLY AND TARBORO THROUGH 245 PM EDT. GUSTY WINDS
OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3100 8157 3090 8165 3101 8187 3116 8178
      3106 8155
TIME...MOT...LOC 1821Z 121DEG 8KT 3103 8169

SHASHY

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 1:34 PM EDTSpecial Weather StatementJAXMarion31 min
Jul 11, 2:14 PM EDTSpecial Weather StatementJAXNassau31 min
Jul 11, 4:18 PM EDTSpecial Weather StatementJAXSuwannee42 min
Jul 11, 4:56 PM EDTSpecial Weather StatementJAXBaker49 min
Jul 11, 5:24 PM EDTSpecial Weather StatementJAXBaker51 min
Jul 11, 5:38 PM EDTAreal Flood AdvisoryJAXBaker, Columbia2 hr
Jul 10, 8:16 PM EDTSpecial Weather StatementJAXBacon29 min
Jul 10, 8:34 PM EDTSevere Thunderstorm WarningJAXBacon, Pierce, Ware28 min
Jul 11, 2:36 PM EDTSpecial Weather StatementJAXCamden24 min
Jul 11, 5:39 PM EDTSpecial Weather StatementJAXJeff Davis51 min
Jul 11, 5:53 PM EDTSpecial Weather StatementJAXCoffee52 min
Jul 11, 6:15 PM EDTSpecial Weather StatementJAXCoffee45 min
Jul 11, 6:21 PM EDTSpecial Weather StatementJAXCoffee39 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.